MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Scratched Material (3020); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: no, however, photo was available.Section d9: returned to manufacturer: product was not received, however, photo was received.Section h3: device evaluated by manufacturer: no, however, photo was evaluated.Device evaluation: a customer photo was provided and evaluated.The photo displays the suspect lens inside the patient's eye and a scratch-like mark can be observed near the bottom edge of the lens.Due to no product received, no further evaluation could be performed.Based on previous clinical advice, due to the location and characteristics of the scratch like mark, it is not expected for the mark to impact the optical function of the lens; however, the definitive impact and incident root cause cannot be determined from a photo assessment.Conclusion: the complaint issue "cosmetic issues" was identified during photo evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The complaint issue "dissatisfaction - quality/design" was not identified during photo evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a scratch was present on monofocal preloaded intraocular lens (iol) after implanting.Doctor was unhappy as he had experienced this many times.There was no unplanned incision enlargement.There were no unplanned sutures.There was no unplanned vitrectomy.End user didn't seek medical attention.Patient is fully recovered.As per additional information received, there was no patient injury, however the iol had to be removed and a new iol was implanted.As the scratch was in the middle of the iol, leaving it in would have impacted the patients vision if it had been left in, therefore the iol was removed during the same procedure and the back up lens was implanted.No further information was provided.This reports is being submitted for the dcb00 lens.Another report is being submitted for the scratch issue experienced by surgeon an unknown amount of times.
 
Additional Manufacturer Narrative
Section a2, a3, a4, a5 and a6: unknown/ not provided.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section e1: reporter: middle name: unknown/ not provided.Section e1: reporter: address: address - line 2: unknown/ not provided.Section e1: reporter: telephone number: (b)(6).Section h3: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21447911
Report Number3012236936-2025-000050
Device Sequence Number7319751
Product Code HQL
UDI-Device Identifier05050474636187
UDI-Public(01)05050474636187(17)270410
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000250
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown